MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN STRAIGHT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN STRAIGHT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202175410P0
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reporting to intervascular that during surgery, the surgeon used a hemashield platinum woven straight.The product was implanted without any prior trimming.While suturing the anastomosis with prolene suture, the graft began to fray or unravel.The surgeon cut down a little further on the graft to resolve the issue.The procedure was completed without further complications and the surgery was not delayed.Complaint # (b)(4).
 
Additional Manufacturer Narrative
(3331/213) no serial number could be provided by the hospital, only the sterilization lot number was known (21g14).Based on these information, 3 potential products are suspected to be the product involved in the event.The device history record review concluded that there was no non-conformance/planned deviation in relation with the event reported for the 3 potential products.(11/213) two retention samples were selected based on the same textile parameter as the suspected products.A visual inspection has been performed by a quality control technician on the edges of the two retention samples.It concluded that the products are in compliance with the specification.(4112/213) the case was reviewed by the corporate medical department whose assessment is below: "the event described in this complaint record involves a hemashield 10 x 60 cm woven graft which appeared to look intact and undamaged as it was removed from its packaging, however upon suturing the graft with a 5-0 prolene, the graft began to fray.The graft was trimmed using scissors and the anastomosis was then successfully created.No serious injury or harm was done to the patient, and no further complications were encountered.The review of historical data indicated that no other similar complaint was reported for the same sterilization lot number.The device history record review concluded that there was no non-conformance/planned deviation in relation to the event reported.In addition, two retention samples were selected based on the textile parameters.A visual inspection was performed by a quality control technician on the edges of the two retention samples.It concluded that the products follow the specification.As there have been few (11 cases/past five years) prior complaints of fraying and no non-conformance found during testing and visual inspection of retention samples, it is impossible to know exactly what caused the fraying of the hemashield graft during this procedure.Upon each similar complaint investigation, occurrence rate for "graft fraying" will continue to be calculated." (4110/213) the actual occurrence rate was calculated for similar events on the same manufacturing line (hemashield) for the period 1- dec-2021 to 30-nov-2022.The occurrence rate was 0.00%, which is below the anticipated occurrence rate (maximum) of 0.01%.(4315) based on the investigation findings, no conclusion can be drawn on the exact cause of the graft fraying during this procedure.However, the conducted investigation suggests that the device was not defective at the time of manufacturing.
 
Event or Problem Description
Complaint # (b)(4).

Brand Name
HEMASHIELD PLATINUM WOVEN STRAIGHT
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
laurence richard
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key15560378
Report Number1640201-2022-00027
Device Sequence Number5861720
Product Code MAL
UDI-Device Identifier00384401018322
UDI-Public(01)00384401018322
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberM00202175410P0
Device Catalogue NumberM00202175410P0
Device Lot Number21G14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose